What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 4, 1:18 PM EST, 45 minutes earlier.
Area forecast discussion, Feb 4, 1:18 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
118 PM EST Sun Feb 4 2024
...New AVIATION...
.UPDATE...
Issued at 1157 AM EST Sun Feb 4 2024
Main update this morning was to upgrade the wind advisory to a
high wind warning for coastal Franklin and Wakulla Counties where
radar velocity corroborated surface observations with wind gusts
up to 60 mph. This should be limited to coastal areas, but for
inland areas outside of the existing wind advisory that extends
west along the Emerald Coast, brief gusts to 40 mph are possible.
Thunder potential is limited given ingredients are out of phase,
along with extent of mid-level dry air and cloud cover, but a
strong storm or two is possible mainly in the FL Big Bend.
&&
.NEAR TERM...
(Today and tonight)
Issued at 228 AM EST Sun Feb 4 2024
Rainy and windy conditions are expected today as a low pressure
system pushes northeastward across the area. A shortwave along the
base of a very positively tilted trough will likely develop a
surface low along the cold front currently draped across the Gulf.
Once this happens, the low should begin to move northeastward
towards the area. When exactly that happens and the eventual track
is still a bit hard to parse out. If it develops relatively soon, it
would likely track over the Big Bend and into GA. If it doesn't
develop until later today, it could track further east towards the
far SE Big Bend or further south. Either way, the main impact of
that would be to locally enhance the already breezy winds across the
area. For now the Wind Advisory is confined to the coast, but it
could be extended further inland later today if the low appears to
be tracking well into our area and locally enhancing winds. Mostly
light to moderate rain is expected with this system, with a few
rumbles of thunder possible closer to the coast. At this time,
severe weather is not expected, however breezy gradient winds could
still cause some minor impacts. Later tonight, rain is forecast to
begin to taper off with fog and drizzle possible through the night.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 228 AM EST Sun Feb 4 2024
A nearly saturated airmass along with the stationary front from
the occluded low are expected to remain quasi-stationary across
the region on Monday. The mid and upper level troughs are expected
to eject southward towards the Florida Peninsula throughout the
day on Monday; however, lingering moisture combined with the
remnants of the occluded low will provide some light showers and
drizzle across the region through Monday morning. As the trough
pushes further enough south, it is expected to aid in the
development of a new surface low off the east coast of Florida.
This will similarly advect cool and dry air into the region out of
the north Monday night into Tuesday. Surface high pressure
settling into the eastern conus on the backside of the
aforementioned upper level trough will continue to lead to windy
conditions both Monday and Tuesday. High temperatures both Monday
and Tuesday will remain in the low to mid 60s areawide. Lows
Monday night will fall into the low to mid 40s, with some upper
30s sneaking into portions of SW Georgia.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 228 AM EST Sun Feb 4 2024
Surface high pressure will continue to settle into the region
Through the middle of the work week. This will lead to rather calm
weather to wrap up the work week, with generally a warming trend
expected through the week. Northerly winds at the beginning of
the period on Wednesday will slowly start to transition to
easterly and eventually southeasterly by Friday and Saturday. This
will lead to the warming trend as WAA gets underway across the
southeast ahead of another cold front expected on Friday.
Fortunately forcing for ascent looks to become minimal as the
front approaches the area, which will lead to a generally
weakening of the front as it pushes into the region Friday and
Saturday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1251 PM EST Sun Feb 4 2024
IFR/LIFR across the terminals early this afternoon should give
way to VFR at ECP, TLH and VLD as some clearing moves in behind
a line of SHRA with embedded TSRA, but cigs will go down again
at these sites tonight. Fog development is likely tonight for
ABY, TLH, and VLD. IFR gradually lifts to MVFR all terminals on
Monday. Gusty winds in association with a low pressure area
moving through the region.
&&
.MARINE...
Issued at 1157 AM EST Sun Feb 4 2024
A complex low pressure system is moving through the coastal
waters currently, and is expected to linger across the region
through Monday evening. Gale force winds will trend down to
advisory level by tonight. Wave heights offshore will range
from 8 to 12 feet. Overall, very dangerous conditions for
mariners. A brief respite from wind Monday morning, while seas
remain elevated, with the return of advisory conditions likely
Monday afternoon into Tuesday morning. High pressure then builds
into the coastal waters for midweek, with light winds, and the
return of more tranquil boating conditions Tuesday Night into
Wednesday.
&&
.FIRE WEATHER...
Issued at 228 AM EST Sun Feb 4 2024
A strong low pressure system will bring widespread rain showers and
windy conditions to the area today before moving off to the east
tonight and Monday. Due to the breezy winds, pockets of higher
dispersions will be possible this afternoon across portions of the
Big Bend. Otherwise there are currently no other fire weather
concerns.
&&
.HYDROLOGY...
Issued at 228 AM EST Sun Feb 4 2024
The system today will be the big rain maker for the week, with
generally around 1-2 inches of widespread rainfall forecast for
the area today and Monday. Localized totals of up to 3 inches will
be possible, but will not lead to any flash flooding concerns at
this time as FFG is in the 3-4 inch range for a 3 hour period.
Overall nuisance and poor drainage flooding will be the largest
impact with this system.
The chance/potential for coastal flooding primarily in Franklin
and Wakulla counties will continue to be monitored for the need
for a short fused coastal flood advisory this afternoon as a very
brief southeasterly LLJ looks to set up across Apalachee Bay from
around noon today until 7pm EDT. Fortunately it appears that at
the peak of this LLJ, this portion of Apalachee Bay will be
experiencing low tide, which will keep tide levels just below
minor flood. At this time, no coastal flood advisory is planned,
but we will be closely watching water levels throughout the day
today in case a short fused one is needed.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 47 62 43 / 90 10 30 0
Panama City 61 48 61 45 / 90 30 30 0
Dothan 58 45 55 40 / 90 40 30 0
Albany 57 46 54 38 / 90 50 20 0
Valdosta 63 48 60 42 / 80 20 30 0
Cross City 69 49 66 44 / 80 10 50 10
Apalachicola 64 50 62 46 / 90 30 40 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
Wind Advisory until 4 PM EST /3 PM CST/ this afternoon for
FLZ108-112-114.
High Wind Warning until 2 PM EST this afternoon for FLZ115-127.
High Surf Advisory until 7 PM EST this evening for FLZ115.
GA...None.
AL...None.
GM...Gale Warning until 7 PM EST this evening for GMZ730-755-765-775.
Gale Warning until noon CST today for GMZ750-752-770-772.
Small Craft Advisory until 9 PM CST this evening for GMZ750-752-
770-772.
Small Craft Advisory from 7 PM to 10 PM EST this evening for
GMZ755-775.
&&
NEAR TERM...Merrifield
SHORT TERM...Bunker
LONG TERM....Bunker
AVIATION...
MARINE...Bunker
FIRE WEATHER...Merrifield
HYDROLOGY...BunkerIn the hours before
Special weather statement, Feb 4, 11:05 AM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1105 AM EST Sun Feb 4 2024
FLZ115-041700-
Coastal Franklin FL-
1105 AM EST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FRANKLIN COUNTY THROUGH
NOON EST...
At 1105 AM EST, Doppler radar was tracking a strong thunderstorm near
Apalachicola, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St George Island and St George Island St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2957 8505 2962 8512 2979 8470 2991 8448
2988 8443 2969 8475
TIME...MOT...LOC 1605Z 215DEG 14KT 2967 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
97-OLIVERSpecial weather statement, Feb 4, 12:30 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1230 PM EST Sun Feb 4 2024
FLZ018-028-118-128-041830-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Taylor FL-
1230 PM EST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFFERSON AND
NORTHWESTERN TAYLOR COUNTIES THROUGH 130 PM EST...
At 1230 PM EST, Doppler radar was tracking a strong thunderstorm 20
miles southeast of St. Marks, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Fanlew, Wacissa
Springs, and Cabbage Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3003 8405 3016 8408 3034 8408 3034 8381
2991 8383
TIME...MOT...LOC 1730Z 177DEG 25KT 2997 8394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
16-WORSTERSpecial weather statement, Feb 4, 12:57 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1257 PM EST Sun Feb 4 2024
FLZ016>019-026>028-118-127-128-041930-
Liberty FL-Inland Taylor FL-Gadsden FL-Coastal Wakulla FL-
Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Inland Wakulla FL-Coastal Taylor FL-Leon FL-
1257 PM EST Sun Feb 4 2024
...STRONG THUNDERSTORMS WILL IMPACT WAKULLA...GADSDEN...EAST CENTRAL
LIBERTY...JEFFERSON...NORTHWESTERN TAYLOR...LEON AND WESTERN MADISON
COUNTIES THROUGH 230 PM EST...
At 1257 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Midway to 18 miles west of
Crawfordville. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Woodville, Monticello, Florida State University,
Tallahassee Community College, Quincy, Havana, St. Marks, Midway,
Crawfordville, Florida A and M, Doak Campbell Stadium, Greensboro,
Wakulla, Gretna, Greenville, Alma, Lake Bradford, Cody, and Wakulla
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3015 8355 3010 8465 3013 8470 3071 8475
3065 8354
TIME...MOT...LOC 1757Z 205DEG 26KT 3040 8457 3014 8465
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
16-WORSTERSpecial weather statement, Feb 4, 1:54 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
154 PM EST Sun Feb 4 2024
ALZ068-069-FLZ011-016-GAZ142>144-155-156-042030-
Geneva AL-Houston AL-Gadsden FL-Jackson FL-Miller GA-Decatur GA-
Baker GA-Seminole GA-Early GA-
154 PM EST Sun Feb 4 2024
...GUSTY SHOWERS WILL IMPACT NORTHEASTERN GENEVA...HOUSTON...
JACKSON...NORTHWESTERN GADSDEN...DECATUR...MILLER...WESTERN BAKER...
EARLY AND SEMINOLE COUNTIES THROUGH 330 PM EST/230 PM CST/...
At 153 PM EST/1253 PM CST/, Doppler radar was tracking gusty showers
10 miles east of Marianna, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Cottonwood, Marianna, Dothan, Bainbridge, Donalsonville,
Blakely, Taylor, Ashford, Cowarts, Webb, Columbia, Chattahoochee,
West Bainbridge, Kinsey, Douglasville, Centerville, Malone, Sneads,
and Malvern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3144 8452 3113 8449 3108 8451 3108 8449
3070 8445 3061 8503 3061 8517 3058 8517
3056 8531 3124 8555 3131 8521 3131 8509
3133 8509
TIME...MOT...LOC 1853Z 175DEG 18KT 3076 8507
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
33